U.S. doctors online nowAsk doctors free
A 31-year-old female asked:

I have been having diarreah and stomach noises on and off for the last 4 weeks. it's about the same time i started taking the med. generic zoloft (sertraline).

2 doctor answers4 doctors weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 33 years experience
Zoloft (sertraline): Common side-effects to zoloft (sertraline). Unusual that they lasted that long. May be related to the dose of zoloft (sertraline). Discuss with your prescribing doctor.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Pamela Pappas
Psychiatry 43 years experience
Zoloft (sertraline): Sertraline (generic zoloft) can cause GI upset, including nausea and diarrhea. Side effects that are going to dissipate usually do so within a week or so. Please talk with your doctor about this. It's possible that your dose could be lowered and still be effective for your depression/anxiety, and then more gradually raised if needed. Or, your doctor might consider another medication. Be well.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jan 9, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.